Health knowledge made personal
Join this community!
› Share page:

since going off crestor I have had a lot of muscle aches -- is this a side effect from coming off Crestor?


Posted by JoAnn H. Facebook

 
Answers (1)
Sort by: Newest first | Oldest first
Muscle aches are a known side effect of all statins, not just rosuvastatin (Crestor).  Typically, stopping any given statin should lead to resolution of muscle aches, not onset.  I'd suggest speaking with the provider who placed you on Crestor and then took you off it.  Obviously, you still need to get your cholesterol levels checked to see if you still need pharmaceutical assistance.  When you get your blood drawn, your provider can also check your CPK or to determine the amount, if any, of muscle damage from your muscle aches.  An elevated CPK indicates extensive muscle damage (rhabdomyolysis) and can lead to kidney damage so this needs to be monitored closely.  Some researchers have theorized that statins, by inhibiting the production of Coenzyme Q10, can lead to muscle aches.  Therefore, these same researchers recommend taking supplemental Coenzyme Q10, which you can find in most grocery stores, vitamin stores, and even big box warehouse stores.  However, you need to know that this hasn't been proven yet by randomized double blind placebo controlled studies.  But some people do feel better so you might want to discuss this as an option w/your provider.  Good luck!
NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: